Thyroid Disorders Community
Anyone tell me whats going on???
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anyone tell me whats going on???

Hi!  I haven't been feeling well for the last 2 months.  Started out with stomach problems and anxiety.  I had been under a great deal of stress the few months before this started and in the beginning I though that was the problem.

I went and had an upper endoscopy done and was told I had gastritis.  I still was not feeling well and noticed my thyroid felt swollen on the right side. I finally went to my primary doctor and she did some blood work and an ultrasound of my thyroid.   I was diagnosed with Hashi's a few years back but always had normal test results and felt OK.  Have not started any meds yet.

The test results are:

Ultrasound.  The thyroid demonstrates both lobes measuring 4.9cm in length.  No specific nodular densities are noted.  The echo pattern is slightly heterogeneous.. Impression Enlarged Thyroid.  (It actually only feel swollen on the right side - strange)

Bloodwork

TSH  3.1  (.27-4.2)

Thyroxine Free T4 1.22  (.93-1.7)

T3 Total 97 (80-200)

T3 Free  3.3 (2.57-4.43)

Thyroglob AB/ATA  202H

Thyroid Perox. AB/AMA  1154 HI

The doctor wants me to see an endo, and I am in the process of looking for one.  They all have long waiting periods for appointments.   What does all this mean?  The doctor thinks its thyroiditis.

I think when all this first started two months ago I was hyper.  I had a lot of the symptoms, including a weight loss of 10 pounds, but I didn't go to the doctor then so I have no blood work.

Now I'm not feeling the anxiety and have not lost any more weight in the past month, but I feel tired all the time.   I still feel the swelling in the right side of my neck.  Is there anything I can do to bring down the swelling (Ice Packs?) until I get an appointment with the endo.  I can't take advil or asprin because of the gastritis in my stomach.

If it is thyroidits what is the treatment.   It's not from pregnancy, I'm 56 years old.

Thanks Gail

Tags: Thyroid
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Hello! If the Dr determines your thyroiditis is causing a temporary hyperthyroid, you may be medicated with a simple beta blocker (something that controls your heart rate and blood pressure -like Inderal) until it calms down...With a rare few, the swelling becomes bad enough they need prednisone to treat it...Thyroiditis tends to "flip" to hypothyroid, and then hopefully, normalize after a period of time...while it's hypo, you may need synthroid, or something similar to manage it...Are you on Protonix, or an H2 blocker for your stomach? Or is the gastritis caused by an infection (eg, H. Pylori)? You may find a Tylenol suppository an option if your thyroid is very inflamed and you need relief from the discomfort...otherwise, the swelling will go down with time...Hope this helps...Please check with your Dr before taking even the over-the counter meds...Hope this helps...                                         ~MM
Blank
Avatar_n_tn
Thanks for your reply.  I am taking pepcid for my gastritis.  I do not have H. Pylori.  Dr tried me on Nexium, Prevacid, and Priolsec, but I had a terrible reaction to them.  I wonder if it could have something to do with what's going on with my thyroid, or if being hyper had actually caused the gastritis.   I had taken priolsec before with no problems.   The doctor told me I could take tylenol, but I didn't think that would do anything for inflamation (inflammation).  It really dosen't hurt, but is very uncomfortable.  

I noticed that the swelling seems worse in the mid afternoon.  Is this normal?

Blank
Avatar_f_tn
How's your calcium?
Blank
Avatar_n_tn
Hi,  I think my calcium is OK according to blood work.  But my bone density test showed a loss of near 20% on my last density test compared to the test 4 years prior. Why do you ask about calcium?  Does it have something to do with the thyroid.
Gail
Blank
Avatar_f_tn
Dang! Thypatient beat me to the calcium question!LOL If your calcium level (or parathyroid hormone level -directly related) is high, it can cause all sorts of abdominal and gastic complaints...The most common being intractable heartburn ...   ~MM
Blank
Avatar_n_tn
Hi,  I was told I have gastritis, but have never experienced heartburn.  Don't know where the gastritis came from.  I assume all the stress I was under had something to do with it,or maybe from my thyroid.
Blank
Avatar_f_tn
.As medicmommy said, parathyroid disease can cause some the same symptoms you're experiencing.  This is the same for other endocrine diseases too.  Plus they can cause symptoms you wouldn't even think were related.  So when you go to the endo make sure you convey any and all things you might be experiencing, whether they seem relevant or not.

Good luck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
Avatar_f_tn
Blank
goolarra
Sisters, OR
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
168348_tn?1379360675
Blank
ChitChatNine
649848_tn?1357751184
Blank
Barb135
FL
657231_tn?1390151580
Blank
rumpled
Northern, NJ